MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Death
Event or Problem Description
Reported via clinical study.It was reported that patient death occurred.A left atrial appendage (laa) closure procedure was performed.A 31mm watchman flx laa closure device was implanted on (b)(6) 2023, with complete laa seal and deployed device diameter of 26.0 mm.The patient was discharged the same day on a medication regime of aspirin (81 mg/day) and rivaroxaban (20 mg/day).On (b)(6) 2025, 829 days post index procedure, the patient was reported to have passed away.No additional information on the cause of death was provided.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? remains implanted; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx?, part # m635wu50310 batch # 0030420153.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include death.Risk review: a risk review was completed and confirmed that the event of death was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
Reported via clinical study.It was reported that patient death occurred.A left atrial appendage (laa) closure procedure was performed.A 31mm watchman flx laa closure device was implanted on (b)(6) 2023, with complete laa seal and deployed device diameter of 26.0 mm.The patient was discharged the same day on a medication regime of aspirin (81 mg/day) and rivaroxaban (20 mg/day).On (b)(6) 2025 ,829 days post index procedure, the patient was reported to have passed away.No additional information on the cause of death was provided.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24650603
Report Number2124215-2026-15527
Device Sequence Number21278730
Product Code NGV
UDI-Device Identifier08714729860518
UDI-Public(01)08714729860518(17)251025(10)30420153
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberM635WU50310
Device Catalogue NumberM635WU50310
Device Lot Number0030420153
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date05/05/2026
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexMale
Patient RaceWhite